Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 15, NWS Tulsa, OK

June 4, 200816 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Jun 4, 2008, 11:02 AM CDT for 16 counties in Oklahoma. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2008, 11:02 AM CDT (16:02 UTC)
Expired
Jun 4, 2008, 7:00 PM CDT
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 6 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 4.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 454 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
719 J/kg
Mixed-layer CIN
-672 J/kg
Mixed-layer LCL
1770 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
454 m²/s²
0-3 km storm-relative helicity
526 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 041602
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1102 AM CDT WED JUN 4 2008

OKZ054>068-070-071-050000-
/O.NEW.KTSA.WI.Y.0015.080604T1602Z-080605T0000Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE-
MCINTOSH-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...
BRISTOW...OKEMAH...OKMULGEE...WAGONER...TAHLEQUAH...MUSKOGEE...
EUFAULA
1102 AM CDT WED JUN 4 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE...
WAGONER...CHEROKEE...MUSKOGEE...MCINTOSH.

STRONG SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON ACROSS
PORTIONS OF NORTHEAST OKLAHOMA WITH SUSTAINED WINDS NEAR 30 
MPH WITH GUSTS TO 40 MPH. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING TODAY.  BE ALERT
TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF
YOUR VEHICLE.  EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN
DRIVING ON EAST...WEST ROADS...AND ON BRIDGES AND
OVERPASSES.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jun 4, 3:44 AM CDT, 7 hours 18 minutes earlier.

Area forecast discussion, Jun 4, 3:44 AM CDT, 7 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
344 AM CDT WED JUN 4 2008

.DISCUSSION...
TODAY AND THURSDAY WILL BE WARM...BREEZY...AND DRY AS A CAPPING
INVERSION WILL KEEP A LID ON THE ATMOSPHERE. WINDS WILL BE ABOUT
OR SLIGHTLY STRONGER THAN YESTERDAY...BOTH TODAY AND THURSDAY WHICH
IS JUST BELOW WIND ADVISORY CRITERIA FOR THE NORTHWESTERN HALF OF
THE FORECAST AREA.

HAVE KEPT TEMPERATURES TODAY BELOW GUIDANCE AND AROUND THOSE OF
YESTERDAY.

THE ATTENTION NOW TURNS TO STRONG UPPER SYSTEM COMING OUT ONTO THE
PLAINS THURSDAY NIGHT AND FRIDAY MORNING. STILL HAVING A FEW
TIMING AND TRACK ISSUES WITH PREFERRED TIMING OF THE ECMWF WHICH
WILL MEAN HANGING ONTO POPS THROUGH FRIDAY NIGHT WITH THIS SYSTEM.

STRENGTH OF SYSTEM ALONG WITH DEEP LOW LEVEL MOISTURE...WIDE AREA
LIFT... AND STEEP MID LEVEL LAPSE RATES STILL SUGGEST THE POSSIBILITY
OF SEVERE WITH HAIL AND STRONG WINDS BEING THE MAIN THREAT. HIGHLY
CURVED HODOGRAPHS SUGGEST THERE WILL BE A POSSIBILITY OF TORNADOES.

AFTER THIS SYSTEM EXITS THE AREA EARLY SATURDAY...MORE TRANQUIL
WEATHER IS EXPECTED OVER THE WEEKEND AND INTO NEXT WEEK. BUT...
MEDIUM RANGE MODELS STILL SUGGESTING AN ACTIVE PATTERN WITH ANOTHER
STRONG UPPER SYSTEM EXPECTED AROUND MID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   93  77  91  75 /  10  10  10  60
FSM   92  74  89  75 /  10  10  10  20
MLC   93  74  87  75 /  10  10  10  30
BVO   92  75  90  74 /  10  10  10  60
FYV   88  72  85  72 /  10  10  10  30
BYV   88  71  88  72 /  10  10  10  20
MKO   92  74  87  75 /  10  10  10  40
MIO   92  76  90  75 /  10  10  10  50
F10   93  75  88  74 /  10  10  10  40
HHW   91  74  87  75 /  10  10  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....15
Hazardous weather outlook, Jun 4, 9:35 AM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
935 AM CDT WED JUN 4 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
935 AM CDT WED JUN 4 2008

...SIGNIFICANT SEVERE WEATHER POTENTIAL THURSDAY NIGHT INTO
   FRIDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID MORNING.

DISCUSSION...
DEEPENING LOW PRESSURE OVER KANSAS TODAY WILL PRODUCE SUSTAINED
SOUTH WINDS OF 15 TO 25 MILES AN HOUR OVER THE REGION WITH
OCCASIONAL GUSTS TO 35 MILES AN HOUR.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...HIGH WIND POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE SOUTHERN PLAINS
ON THURSDAY.  SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP
ALONG THE DRY LINE LATE THURSDAY AFTERNOON ACROSS WESTERN AND
CENTRAL SECTIONS OF KANSAS AND ACROSS NORTHWEST OKLAHOMA.  SHEAR AND
INSTABILITY PROFILES SUGGEST SUPERCELL THUNDERSTORMS WILL BE LIKELY
WITH THIS ACTIVITY WITH THE POTENTIAL FOR VERY LARGE HAIL AND
TORNADOES.  A FEW OF THESE STORMS COULD MOVE INTO FAR NORTHEAST
OKLAHOMA DURING THE EVENING HOURS WITH AN ENHANCED TORNADO THREAT.

THE GREATER THREAT FOR SEVERE WEATHER ACROSS NORTHEAST OKLAHOMA
WILL LIKELY OCCUR AFTER MIDNIGHT AS THE MAIN UPPER LEVEL DISTURBANCE
MOVES INTO THE AREA...MAINLY NORTHWEST OF INTERSTATE 44. MODERATE
INSTABILITY COUPLED WITH VERY STRONG WIND PROFILES SUGGEST A
CONTINUED LARGE HAIL AND DAMAGING DOWNBURST WIND THREAT IN THE
STRONGER BOW SEGMENTS...INCLUDING ISOLATED TORNADOES.  THIS ACTIVITY
COULD MOVE INTO NORTHWEST ARKANSAS FRIDAY MORNING WITH A CONTINUED
SEVERE THREAT.

DEPENDING ON THE EVOLUTION OF THE MORNING CONVECTION.  ADDITIONAL
THUNDERSTORMS DEVELOPMENT MAY OCCUR FRIDAY AFTERNOON WITH SURFACE
HEATING.  SHEAR PROFILES WILL REMAIN FAVORABLE FOR SUPERCELL
THUNDERSTORMS WITH ANY STORMS THAT DEVELOP. THE TIMING AND IMPACTS
WILL CONTINUE TO BE REFINED IN LATER FORECASTS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
PERSONS ACROSS NORTHEAST OKLAHOMA SHOULD PREPARE FOR THE LIKELIHOOD
OF WATCHES AND WARNINGS THURSDAY EVENING INTO THE OVERNIGHT HOURS
AND ACROSS THE REMAINDER OF THE AREA ON FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 4, 6:36 AM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
636 AM CDT WED JUN 4 2008

OKZ058-041200-
OTTAWA OK-
636 AM CDT WED JUN 4 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN OTTAWA

AT 636 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES WEST
OF MIAMI...MOVING NORTHEAST AT 44 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...PEORIA...
QUAPAW...CARDIN AND PICHER.

THIS STORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND WIND
GUSTS TO 35 MPH.

LAT...LON 3699 9461 3692 9461 3682 9499 3686 9501
      3695 9501 3700 9483 3700 9462
TIME...MOT...LOC 1136Z 252DEG 38KT 3689 9490
Local storm report, Jun 4, 9:53 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
953 AM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     GRAINOLA                36.94N 96.65W
06/03/2008                   OSAGE              OK   PUBLIC

            LARGE COTTONWOOK TREE BLOWN DOWN ACROSS ROAD WEST OF
            TOWN. SEVERAL LARGE TREE LIMBS BROKEN.

0940 PM     TSTM WND DMG     SHIDLER                 36.78N 96.66W
06/03/2008                   OSAGE              OK   PUBLIC

            ROOF BUILT OVER A MOBILE HOME WAS BLOWN OFF.

1000 PM     TSTM WND DMG     8 N BIGHEART            36.97N 96.23W
06/03/2008                   OSAGE              OK   PUBLIC

            SEVERAL LARGE TREE LIMBS BROKEN OUT OF TREES.

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:13 PM CDTSevere Thunderstorm WarningTSAOsage62 min
Jun 3, 9:42 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington78 min
Jun 3, 10:39 PM CDTSevere Thunderstorm WarningTSACraig34 min
Jun 3, 10:59 PM CDTSpecial Weather StatementTSAOttawa46 min
Jun 4, 6:36 AM CDTSpecial Weather StatementTSAOttawa24 min

Nearby

Wind Advisories in Oklahoma, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.